Alert archive / Nebraska / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Apr 20, 2008, 5:20 AM CDT. It took effect at Apr 20, 2008, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 5:20 AM CDT (10:20 UTC)
- In effect from
- Apr 20, 2008, 12:00 PM CDT
- Expired
- Apr 20, 2008, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 201020 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 420 AM MDT SUN APR 20 2008 NEZ200-202-210000- /O.UPG.KCYS.FW.A.0002.080420T1700Z-080421T0200Z/ /O.NEW.KCYS.FW.W.0003.080420T1700Z-080421T0200Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- 420 AM MDT SUN APR 20 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL WARM ONCE AGAIN BACK INTO THE 70S TODAY ACROSS THE WESTERN NEBRASKA PANHANDLE. MINIMUM RELATIVE HUMIDITIES ARE ANTICIPATED TO DROP TO CRITICAL THRESHOLDS AGAIN DURING THE AFTERNOON. IN ADDITION...SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO 35 MPH. THE COMBINATION OF THE WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY WINDS HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ291-210000- /O.UPG.KCYS.FW.A.0002.080420T1700Z-080421T0200Z/ /O.NEW.KCYS.FW.W.0003.080420T1700Z-080421T0000Z/ EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- 420 AM MDT SUN APR 20 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL WARM ONCE AGAIN BACK INTO THE MID 60S TO NEAR 70 THIS AFTERNOON ACROSS EAST CENTRAL WYOMING. MINIMUM RELATIVE HUMIDITIES ARE ANTICIPATED TO DROP TO CRITICAL THRESHOLDS AGAIN THIS AFTERNOON. IN ADDITION...SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO 35 MPH. THE COMBINATION OF THE WARM TEMPERATURES...LOW RELATIVE HUMIDITIES... AND GUSTY WINDS HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KCYS 202301 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 501 PM MDT SUN APR 20 2008 WYZ291-210015- /O.CAN.KCYS.FW.W.0003.000000T0000Z-080421T0000Z/ EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- 501 PM MDT SUN APR 20 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. THE COLD FRONT HAS MADE IT THROUGH CONVERSE AND NIOBRARA COUNTIES A BIT EARLIER THAN EXPECTED THIS AFTERNOON. SOUTHWESTERLY WINDS THAT HAD BEEN OCCURRING EARLIER...HAVE SWITCHED AROUND TO THE NORTH BEHIND THE COLD FRONT. TEMPERATURES HAVE DECREASED AND WILL CONTINUE TO DECREASE BEHIND THE FRONT ALLOWING RELATIVE HUMIDITIES TO RECOVER BACK TO ABOVE CRITICAL THRESHOLDS. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ NEZ200-202-210200- /O.CON.KCYS.FW.W.0003.000000T0000Z-080421T0200Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- 501 PM MDT SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. VERY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES WILL CONTINUE ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH SUNSET. IN ADDITION...SOUTHWESTERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL OCCUR. THE COMBINATION OF THE WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY WINDS WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNSET. TEMPERATURES WILL COOL AND ASSOCIATED RELATIVE HUMIDITIES WILL RECOVER BEHIND A COLD FRONTAL PASSAGE THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HAHN
000 WWUS85 KCYS 210156 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 756 PM MDT SUN APR 20 2008 NEZ200-202-210300- /O.EXP.KCYS.FW.W.0003.000000T0000Z-080421T0200Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- 756 PM MDT SUN APR 20 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. THE COLD FRONT HAS MADE IT THROUGH ALL BUT THE SOUTHERN NEBRASKA PANHANDLE THIS EVENING. COOLER TEMPERATURES AND INCREASED MOISTURE BEHIND THE FRONT WILL CONTINUE TO IMPROVE FIRE WEATHER CONDITIONS ABOVE THRESHOLDS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ HAHN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 20, 4:30 AM CDT, 50 minutes earlier.
Area forecast discussion, Apr 20, 4:30 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 330 AM MDT SUN APR 20 2008 .SHORT TERM...TODAY THRU MONDAY NIGHT...UPPER LOW JUST OFF THE WASHINGTON COAST WILL MOVE LITTLE TODAY BEFORE SPLITTING A SECOND UPPER LOW EASTWARD ACROSS THE NORTHERN ROCKIES INTO SRN SASK MONDAY. STRONG SW UPPER FLOW EXPECTED ACROSS THE REGION TODAY WITH GUSTY WINDS EXPECTED THIS AFTERNOON ESPECIALLY OVER THE WRN CWA. MAX TEMPS A LITTLE COOLER TODAY AS THERMAL RIDGE OVER THE HIGH PLAINS SLOWLY SHIFTS EASTWARD BUT STILL UNSEASONABLY WARM. WEAK IMPULSE LIFTING NE ACROSS THE REGION ALONG WITH SFC COLD FRONT MOVING OVER THE PLAINS LATE THIS AFTERNOON WILL TRY TO SET OFF SOME WEAK CONVECTION MAINLY OVER EAST CENTRAL WY AND THE FAR NRN PANHANDLE BUT ACTIVITY WILL BE HINDERED BY WEAK INSTABILITY AND SCANT MOISTURE SO SHOULD ONCE AGAIN SEE HIGH BASED CONVECTION WITH MAINLY SPRINKLES AT BEST. COLD FRONT WILL BE EAST OF THE CWA EARLY THIS EVENING WITH COOLER CONDITIONS TONIGHT AND MONDAY. RETURN FLOW AND ANOTHER WEAK IMPULSE WILL BRING A LITTLE BETTER CHANCE FOR SHOWERS AND A FEW WEAK STORMS ACROSS ERN WY AND THE WRN PANHANDLE MONDAY AFTERNOON INTO THE EVENING BUT AGAIN SCANT MOISTURE WILL HINDER THINGS. .LONG TERM...TUESDAY THROUGH SATURDAY. THE 500MB HEIGHTS WILL BEGIN TO RISE WITH A SHORTWAVE RIDGE MOVING ACROSS WYOMING ON TUESDAY. TEMPERATURES WILL WARM NEARLY 4 TO 6F DEGREES COMPARED TO MONDAY...WITH HIGHS EXPECTED TO BE IN THE MID 50S TO LOWER 60S EAST OF INTERSTATE 25 AND IN THE LOWER TO MID 50S FOR AREAS WEST OF INTERSTATE 25. THERE IS SOME WEAK INSTABILITY OVER THE HIGHER ELEVATIONS...BUT AT THIS TIME DO NOT EXPECT ANY CHANCES OF PRECIPITATION. MUCH WARMER TEMPERATURES EXPECTED ON WEDNESDAY AHEAD OF AN UPPER LEVEL TROUGH DEVELOPING IN THE WESTERN UNITED STATES. EXPECT HIGHS IN THE UPPER 50S TO 60S. MODELS ALSO INDICATE DECENT INSTABILITY OVER EASTERN PORTIONS OF WYOMING AND THE NEBRASKA PANHANDLE ON WEDNESDAY AFTERNOON AND EVENING WITH LIFTED INDICES OF MINUS 4. ALSO THERE IS SOME WEAK MOISTURE CONVERGENCE WITH 15 TO 20 KNOTS OF SOUTHERLY FLOW OVER THE NEBRASKA PANHANDLE PULLING DEW POINT TEMPERATURES OF NEARLY 40S INTO THE PANHANDLE. HAVE INCREASE CHANCES OF PRECIPITATION OVER THE NEBRASKA PANHANDLE ON WEDNESDAY AFTERNOON AND EVENING WITH MENTIONED ISOLATED TO SCATTERED THUNDERSTORMS. THE UPPER LEVEL SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS WYOMING ON WEDNESDAY NIGHT INTO THURSDAY. MODELS INDICATED THE SURFACE LOW OVER WEST CENTRAL SOUTH DAKOTA AND NORTH CENTRAL NEBRASKA BY THURSDAY MINORING. HIGH TEMPERATURES ON THURSDAY WILL BE NEARLY 5 TO 8F DEGREES COOLER COMPARED TO WEDNESDAY. THE BEST CHANCES OF PRECIPITATION WILL REMAIN ACROSS NORTHERN PORTIONS OF THE CWA. WINDS WILL ALSO INCREASE THROUGH THURSDAY AFTERNOON AND EARLY EVENING AS THE SURFACE PRESSURE GRADIENT TIGHTENS. STRONG WINDS WILL CONTINUE THROUGH THURSDAY NIGHT INTO FRIDAY MORNING AS WINDS SWITCH FROM WESTERLY TO NORTHWEST. TEMPERATURES ON FRIDAY WILL BE EVEN COOLER WITH HIGHS EXPECTED IN THE 50S. TEMPERATURES WILL GRADUALLY REBOUND ON SATURDAY AS RIDGE DEVELOPS OVER WESTERN UNITED STATES. HIGH TEMPERATURES WILL BE IN THE UPPER 50S TO LOWER 60S ON NEXT SATURDAY. && .AVIATION...VFR CONDITIONS EXPECTED THRU MONDAY. GUSTY WINDS ESPECIALLY OVER SW WIND FAVORED AREAS AROUND THE WY MTNS THIS AFTERNOON. SFC COLD FRONT WILL RACE ACROSS THE REGION LATE THIS AFTERNOON INTO EARLY THIS EVENING. && .FIRE WEATHER...ANOTHER WARM AND RATHER WINDY DAY OVER THE ERN PLAINS TODAY AHEAD OF COLD FRONT. WILL CONTINUE TO FAVOR BELOW MODEL RH PROGS THUS RH VALUES WILL ONCE AGAIN FALL BELOW CRITICAL THRESHOLDS THIS AFTN INTO EARLY THIS EVENING. AS A RESULT WILL UPGRADE FIRE WX WATCH TO RED FLAG WRNG IN AREAS WITH DRY FUELS. FW ZONE 291 WILL SEE QUICKER IMPROVEMENT LATE THIS AFTN AND EARLY EVENING AS SFC FRONT PASSES BY AND RHS RECOVER QUICKER THAN OVER PANHANDLE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...RED FLAG WARNING 11 TIL 6 PM FIRE WX ZONE 291. NE...RED FLAG WARNING 11 TIL 8 PM FIRE WX ZONES 200..202. &&
Hazardous weather outlook, Apr 19, 8:12 PM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 712 PM MDT SAT APR 19 2008 WYZ059>070-210115- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 712 PM MDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN ON SUNDAY AFTERNOON DUE TO WARM...DRY...AND WINDY CONDITIONS. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF EAST CENTRAL WYOMING FOR SUNDAY AFTERNOON AND EARLY EVENING. A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-210115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 712 PM MDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN ON SUNDAY AFTERNOON DUE TO WARM...DRY...AND WINDY CONDITIONS. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE WESTERN NEBRASKA PANHANDLE BETWEEN 11 AM AND 8 PM. A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:50 PM CDT | Fire Weather Watch | CYS | 10 hr | |
| Apr 20, 11:42 AM CDT | High Wind Warning | CYS | Weston | 9 hr |
Nearby
Red Flag Warnings in Nebraska, 2008Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.